Tennessee, 2015

Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015

July 1 to 2, 2015 · NWS OHX · 14 events in 9 counties and zones

Scattered strong to severe thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on July 1, with additional storms forming in the evening and overnight hours into July 2. Several reports of wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$353,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered strong to severe thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on July 1, with additional storms forming in the evening and overnight hours into July 2. Several reports of wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 1, 8:35 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 1, 8:35 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT WED JUL 1 2015

.UPDATE...FOR MORNING DISCUSSION.

&&

,DISCUSSION...

WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE
FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION...
HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE
THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR
ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG
EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS
CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN
THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND
THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME
OF THE STRONGER CELLS.

I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE
AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE
COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE
COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE
ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS
TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY.

UPDATES ARE OUT.

UNGER

&&

.AVIATION...12Z TAF DISCUSSION.

MID STATE WILL BE UNDER THE INFLUENCE OF A NORTHWEST FLOW ALOFT
FOR NEXT SEVERAL DAYS WITH A SERIES OF SHORT WAVES TRANSIENT
WITHIN THE FLOW TRIGGERING SHOWERS AND TSTORMS JUST ABOUT ANYTIME
OF DAY OR NIGHT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Jul 1, 4:03 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT WED JUL 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE
AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA
FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND
STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY.

SHAMBURGER

The radar

The Ft Campbell radar (KHPX), 86 km away, was scanning. The volume nearest the first event began at 16:08 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
July 1, 10:08 AM CST
Where
Humphreys County, 0.43 mi NNE of Waverly
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
36.085, -87.796

Several trees and power lines were blown down with power outages in Waverly. A tree was blown down on a house on Duffle Street.

Thunderstorm Wind, Humphreys

When
July 1, 10:20 AM CST
Where
Humphreys County, Mc Ewen
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.120, -87.630

Several trees and power lines were blown down with power outages in McEwen.

Thunderstorm Wind, Dickson

When
July 1, 10:30 AM CST
Where
Dickson County, 2.87 mi SSE of Tennessee City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.060, -87.508

A barn roof was blown off on Manley Loop.

Thunderstorm Wind, Dickson

When
July 1, 10:40 AM CST
Where
Dickson County, 2.21 mi SW of Dickson
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.062, -87.412

Trees were blown down along Eno Road at Highway 48 South.

Thunderstorm Wind, Dickson

When
July 1, 10:42 AM CST
Where
Dickson County, 1.1 mi SW of Pomona
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.018, -87.363

Trees were blown down near Mile Marker 171 on I-40 south of Dickson.

Thunderstorm Wind, Dickson

When
July 1, 10:43 AM CST
Where
Dickson County, 1.86 mi WNW of Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.135, -87.358

Trees were blown down on Highway 48 North between Dickson and Charlotte.

Thunderstorm Wind, Davidson

When
July 1, 11:12 AM CST
Where
Davidson County, 1.12 mi SE of Germantown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.267, -86.858

Large tree was blown down on Clarksville Pike.

Thunderstorm Wind, Maury

When
July 1, 11:28 AM CST
Where
Maury County, 0.33 mi NE of Kleburne
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.753, -86.976

Trees were blown down blocking the road near the intersection of Beechcroft Road and Dr. Robertson Road.

Lightning, Sumner

When
July 1, 12:00 PM CST
Where
Sumner County, 1.14 mi SSE of Saundersville
Property damage
$300,000
Reported by
Broadcast Media
Coordinates
36.314, -86.564

Lightning struck a home on Skyview Drive near Bluegrass Drive. The resulting fire destroyed the home.

Thunderstorm Wind, Bedford

When
July 1, 12:40 PM CST
Where
Bedford County, 1.83 mi NNE of Shelbyville
Measured
45 kt (52 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.504, -86.456

Two trees down were blown down in Shelbyville, one on Collier Avenue and another 1 mile south of the Shelbyville Municipal Airport. The KSYI AWOS at Shelbyville Municipal Airport measured a wind gust of 52 mph.

Lightning, Lawrence

When
July 1, 12:45 PM CST
Where
Lawrence County, Leoma
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.170, -87.350

Lightning struck a house causing a fire in Leoma. Extent of damage is unknown.

Thunderstorm Wind, Coffee

When
July 1, 12:45 PM CST
Where
Coffee County, Tullahoma
Measured
43 kt (49 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
35.370, -86.230

A large tree branch was snapped by an estimated wind gust of 50 mph.

Thunderstorm Wind, Cheatham

When
July 2, 2:55 AM CST
Where
Cheatham County, Ashland City
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.280, -87.070

WKRN-TV reported numerous trees were blown down across Ashland City. One tree fell on top of a car at 119 W. McQuarry Street. Other trees were blown down on Fairgrounds Road and on Bell Street.

Thunderstorm Wind, Davidson

When
July 2, 5:00 AM CST
Where
Davidson County, 1.39 mi WSW of Berry Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.112, -86.793

WSMV-TV reported a tree blown down on Woodmont Blvd at Granny White Pike.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577436, 577437, 577438, 577439, 577440, 577442, 577444, 577445, 577446, 577447, 577448, 577449, 594202, 577450.